MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM +10 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM +10 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-336
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "the patient bent over and it cracked in his left hip.You can see the broken cone." update: proposed revision date is set for (b)(6) 2025.Update: the customer told me that the neck is not broken.The metal shows a high degree of abrasion.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear & disassociation involving a metal head was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: there is no patient history, medical records or sequential x-rays provided for review.Revision data was not provided for review.The pi report notes a crack occurring in the "cone" of the hip stem when the patient bent over.The primary operative report shows placement of a tmzf stem with a lfit v40 metal head.Unlabeled/undated x-rays show disarticulation of the femoral head from the stem and likely fracture/severe trunnion wear.A revision surgery is not documented but alluded to and would be expected.Event confirmation: disarticulation of an lfit v40 metal femoral head from a tmzf stem can be confirmed.Fracture of the stem and/or severe trunnion wear is noted.Revision cannot be confirmed but would be expected.Root cause: the root cause of the proposed revision would be disarticulation of the lfit v40 metal femoral head from the tmzf stem.The root cause of the disarticulation of the head would be either fracture/severe trunnion wear.The root cause for the fracture/severe trunnionosis cannot be stated." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to trunnion wear/fracture.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: there is no patient history, medical records or sequential x-rays provided for review.Revision data was not provided for review.The pi report notes a crack occurring in the "cone" of the hip stem when the patient bent over.The primary operative report shows placement of a tmzf stem with a lfit v40 metal head.Unlabeled/undated x-rays show disarticulation of the femoral head from the stem and likely fracture/severe trunnion wear.A revision surgery is not documented but alluded to and would be expected.Event confirmation: disarticulation of an lfit v40 metal femoral head from a tmzf stem can be confirmed.Fracture of the stem and/or severe trunnion wear is noted.Revision cannot be confirmed but would be expected.Root cause: the root cause of the proposed revision would be disarticulation of the lfit v40 metal femoral head from the tmzf stem.The root cause of the disarticulation of the head would be either fracture/severe trunnion wear.The root cause for the fracture/severe trunnionosis cannot be stated." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear & disassociation involving a metal head was reported.The event was confirmed via medical review.Method & results: product evaluation and results: visual inspection & material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: there is no patient history, medical records or sequential x-rays provided for review.Revision data was not provided for review.The pi report notes a crack occurring in the "cone" of the hip stem when the patient bent over.The primary operative report shows placement of a tmzf stem with a lfit v40 metal head.Unlabeled/undated x-rays show disarticulation of the femoral head from the stem and likely fracture/severe trunnion wear.A revision surgery is not documented but alluded to and would be expected.Event confirmation: disarticulation of an lfit v40 metal femoral head from a tmzf stem can be confirmed.Fracture of the stem and/or severe trunnion wear is noted.Revision cannot be confirmed but would be expected.Root cause: the root cause of the proposed revision would be disarticulation of the lfit v40 metal femoral head from the tmzf stem.The root cause of the disarticulation of the head would be either fracture/severe trunnion wear.The root cause for the fracture/severe trunnionosis cannot be stated." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to trunnion wear/fracture.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: there is no patient history, medical records or sequential x-rays provided for review.Revision data was not provided for review.The pi report notes a crack occurring in the "cone" of the hip stem when the patient bent over.The primary operative report shows placement of a tmzf stem with a lfit v40 metal head.Unlabeled/undated x-rays show disarticulation of the femoral head from the stem and likely fracture/severe trunnion wear.A revision surgery is not documented but alluded to and would be expected.Event confirmation: disarticulation of an lfit v40 metal femoral head from a tmzf stem can be confirmed.Fracture of the stem and/or severe trunnion wear is noted.Revision cannot be confirmed but would be expected.Root cause: the root cause of the proposed revision would be disarticulation of the lfit v40 metal femoral head from the tmzf stem.The root cause of the disarticulation of the head would be either fracture/severe trunnion wear.The root cause for the fracture/severe trunnionosis cannot be stated." visual inspection & material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40 COCR LFIT HEAD 36MM +10 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21415405
Report Number0002249697-2025-00216
Device Sequence Number15755168
Product Code JDI
UDI-Device Identifier07613327032321
UDI-Public07613327032321
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number6260-9-336
Device Lot NumberMLDV47
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale